Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What causes orange ribbon like stools?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hello, I have had orange ribbon like stools for sometime and its not unusual to have to go to the bathroom 4 or 5 times before lunch? I also have had thyroid cancer and polyps and currently being treated for chronic Lymes disease.
Posted Sat, 1 Feb 2014 in General Health
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Diet not the cause; some GIT abnormality Detailed Answer: Hello sir and welcome. Thank you for writing to us. There are many causes for orange color stools, some of which are normal as well and related to diet, but in your specific case with the added history of frequent visits to the bathroom for a bowel movement and the stringy nature of your stools, I would like to narrow down the possible causes for the orange color stools. This is most likely due to the stool moving too fast inside the gastrointestinal tract (GIT) which prevents the stool from absorbing bile salt. Some abnormality in the GIT, especially inflammation usually causes this. Based on this, I would like to list the possible causes, and they are: -A short bowel (which can be detected on investigation) -Inflammatory bowel disease -Irritable bowel syndrome -Liver and gall bladder abnormalities (eg. cysts, blockage of the bile ducts, inflammation, tumors, etc.) -Diverticulosis -Polyps (were the polyps given in your history in the intestine or elsewhere? If they were in the GIT, then this could very well be the cause sir and may require being addressed) I hope you find my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor